tingling in right arm after injection


I had a cortisone injection in my wrist two weeks ago for arthritis but my hand became very swollen and I got no relief from it.

Now I have tingling in my armpit, down my right arm and a pain in my shoulder blade. Is this the result of the injection and will it go away again?

Hello Frankie,
You are probably right that all these symptoms are a direct result of the injection, but it is just possible that it's what we call an incidental finding; completely unrelated.

Do you get any pain in the neck, and arm, if you turn to the right and simultaneously look up? If so, where specifically does it radiate to?

The C5 nerve root supplies muscles in the shoulderblade area, and the outer arm, but not the armpit, but there are several others pertaining to other nerves that could be the problem.

I'm guessing, of course, but either the massive swelling is squeezing the nerve, causing pain radiating up it's course, or the doctor didn't excel in anatomy and hit most likely the median nerve in the wrist. The former will go away once the swelling passes, but the latter could be seriously problematic.

My thoughts are that you should seek a consultation with a neurologist.

I hope this contributes.

Dr B

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Shoulder and arm pain.





Did you find this page useful? Then perhaps forward it to a suffering friend. Better still, Tweet or Face Book it.